Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 25, 2007, 9:41 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2007, 9:41 PM CDT (02:41 UTC)
- Expired
- Mar 26, 2007, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 260243 FFWMAF TXC317-260545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 941 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MARTIN COUNTY IN WEST TEXAS... * UNTIL 1245 AM CDT * AT 939 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 6 TO 8 INCHES OF WATER FLOWING OVER THE INTERSECTION OF SH 176 AND FM 1212 IN MARTIN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANTON...THREE LEAGUES...FLOWER GROVE...BUFORD AND BROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3210 10220 3210 10171 3250 10170 3250 10219 $$
1 follow-up statement
000 WGUS74 KMAF 260423 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1117 PM CDT SUN MAR 25 2007 TXC317-260545- MARTIN- 1117 PM CDT SUN MAR 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR MARTIN COUNTY... AT 1113 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN HAD CONTINUED ACROSS THE COUNTY. LOCALIZED ADDITIONAL RAINFALL RATES OF A QUARTER TO A HALF INCH PER HOUR WILL OCCUR THROUGH 1230 AM CDT...AGGRAVATING ONGOING FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE LEAGUES...THE INTERSECTION OF HWY 3...TARZAN...LENORAH...GRADY... FLOWER GROVE...BUFORD AND BROWN MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3210 10220 3210 10171 3250 10170 3250 10219 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 6:51 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 25, 6:51 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAR 25 2007
.UPDATE...
HAVE SENT UPDATES TO PRODUCTS TO REFLECT EXPANSION OF FLASH
FLOOD WATCH FARTHER N INTO THE PLAINS. LOOKS LIKE THIS HAS
QUICKLY TURNED INTO MORE OF A FLASH FLOOD CONCERN THAN SEVERE...
ALTHOUGH PENNY TO NICKEL SIZED HAIL AND DOWNBURST WINDS A CONCERN
STILL.
&&
.PREV DISCUSSION... /ISSUED 208 PM CDT SUN MAR 25 2007/
SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.
LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.
MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING. HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING. MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS. PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN. WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.
AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY. RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS. TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY. WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS. INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 68 54 78 / 60 60 10 0
CARLSBAD NM 51 76 50 82 / 50 20 10 0
DRYDEN TX 58 72 55 81 / 80 70 10 0
FORT STOCKTON TX 56 69 55 82 / 70 60 10 0
GUADALUPE PASS TX 50 71 53 75 / 70 20 0 0
HOBBS NM 52 74 51 80 / 50 30 10 0
MARFA TX 52 67 44 75 / 80 40 0 0
MIDLAND INTL AIRPORT TX 56 68 52 79 / 60 50 10 0
ODESSA TX 56 69 53 79 / 60 50 10 0
WINK TX 57 73 52 85 / 60 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 9 AM MDT MONDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM
CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, Mar 25, 2:50 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SUN MAR 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 250 PM CDT SUN MAR 25 2007 /150 PM MDT SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE AREA INTO THE NIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. STORMS THAT DEVELOP IN THE MOUNTAINS WILL MOVE NORTHEAST INTO THE PLAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY MORNING. THE MOST FAVORED ARE FOR FLOODING RAINS WILL BE NEAR FORT STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN AND SHEFFIELD AREAS AND FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM APPEARS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 25, 7:43 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT SUN MAR 25 2007 TXZ058-260145- REEVES COUNTY AND UPPER TRANS PECOS- 743 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF TOYAH LAKE AT 743 PM CDT...MOVING NORTHEAST AT 20 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Mar 25, 7:49 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLASH FLOOD ANDREWS 32.32N 102.55W
03/25/2007 ANDREWS TX TRAINED SPOTTER
ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
TOWN.
&&
JPCSpecial weather statement, Mar 25, 7:57 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 757 PM CDT SUN MAR 25 2007 TXZ081-260200- BIG BEND AREA- 757 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 34 MILES SOUTHWEST OF MARATHON AT 757 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS SH118. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Mar 25, 8:03 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLASH FLOOD PECOS 31.41N 103.50W
03/25/2007 REEVES TX AMATEUR RADIO
STREET FLOODING IN PECOS.
&&
JPCLocal storm report, Mar 25, 8:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD BARSTOW 31.46N 103.39W
03/25/2007 WARD TX LAW ENFORCEMENT
FLOODING IN TOWN AND ALONG COUNTY ROAD 140 IN WARD
COUNTY.
&&
JPCSpecial weather statement, Mar 25, 8:54 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 854 PM CDT SUN MAR 25 2007 TXZ051-260300- MARTIN- 854 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN MARTIN COUNTY. A STRONG THUNDERSTORMS WAS LOCATED NEAR THE INTERSECTION OF HIGHWAYS 349 AND 176 IN WESTERN MARTIN COUNTY AT 855 PM CDT... MOVING EAST AT 30 MPH. THIS STORM WILL CROSS TRAZAN... LENORAH AND STANTON BY 930 PM CDT. STRONG GUSTY WINDS UP TO 50 MPH...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 56 min |
| Mar 25, 8:26 PM CDT | Flash Flood Warning | MAF | Ward | 6 hr |
| Mar 25, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 42 min |
| Mar 25, 9:03 PM CDT | Flash Flood Warning | MAF | Reeves | 6 hr |
| Mar 25, 10:34 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Mar 25, 10:45 PM CDT | Flash Flood Warning | MAF | Winkler | 5 hr |
| Mar 26, 12:43 AM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Mar 26, 3:32 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.